MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT? BLUE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT? BLUE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Erosion (1750); Unspecified Infection (1930); Pain (1994); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Dyspareunia (4505); Urinary Incontinence (4572)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2021, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6).United states 32610.Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion, e2330 - captures the reportable event of severe abdominal and flank pain, e1405 - captures the reportable event of dyspareunia, e1906 - captures the reportable event of infections, e1311 - captures the reportable event of further or worsening urinary problems, e0206 - captures the reportable event of mental anguish.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the personal injuries related to the device.
 
Event or Problem Description
It was reported that the patient had an advantage fit blue system implanted during a procedure and has since experienced complications, including mesh erosion, severe abdominal and flank pain, dyspareunia, infections, further or worsening urinary problems, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.
 
Event or Problem Description
It was reported that the patient had an advantage fit blue system implanted during a procedure on (b)(6) 2021.Cystourethroscopy showed no bladder perforation or intravesical abnormalities, and the sling was not visible inside the bladder.She tolerated the procedure well and was transferred to the recovery unit in stable condition.No complications were reported.She was admitted overnight for observation, with plans to remove the foley catheter and vaginal packing the following day before discharge.On (b)(6) 2023, the patient underwent partial excision and revision of a vaginal sling due to mesh erosion and stress urinary incontinence (sui).During the procedure, a 1 cm erosion of the midline sling mesh was identified and treated by transecting the sling, dissecting the arms, and re-tensioning the remaining portion with sutures.The exposed sling arms were excised, and the vaginal incision was closed.Cystourethroscopy revealed a normal bladder with no signs of infection.She tolerated the procedure well and was transferred to recovery in stable condition.On (b)(6) 2025, she underwent excision of eroded vaginal mesh, cystourethroscopy, and urethral bulking with bulkamid.The mesh erosion was found approximately 1 cm proximal to the urethral meatus.The sling was dissected and removed bilaterally to the level of the obturator internus muscle.The periurethral gap was closed for hemostasis, and the vaginal incision was sutured in two layers.Cystourethroscopy showed normal bladder and ureteral function.Bulkamid was injected at four positions around the bladder neck to improve urethral coaptation.She tolerated the procedure well, with an estimated blood loss of 40 cc, and was stable and awake upon transfer to recovery.Additionally, according to her attorney, the patient has since experienced complications including mesh erosion, severe abdominal and flank pain, dyspareunia, infections, worsening urinary symptoms, and loss of enjoyment of life.She also claims to have suffered, or may suffer in the future, physical pain, mental anguish, physical impairment, and medical expenses due to the device implantation.
 
Additional Manufacturer Narrative
Block h2: additional information blocks a2 (date of birth), b2 (outcomes attrib to adv event), b5 (describe event or problem), b7 (other relevant history), d6b (explant date), h6 (patient and impact codes) has been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of january 21, 2021, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).The explanting surgeon is: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion.E2330 - captures the reportable event of severe abdominal and flank pain.E1405 - captures the reportable event of dyspareunia.E1906 - captures the reportable event of infections.E1311 - captures the reportable event of further or worsening urinary problems.E0206 - captures the reportable event of mental anguish.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the personal injuries related to the device.F1905 - captures the reportable event of partial mesh excision and revision of vaginal sling.F1903 - captures the reportable event of mesh excision of eroded mesh.F2301 - captures the reportable event of urethral bulking with bulkamid.
 
Event or Problem Description
It was reported that the patient had an advantage fit blue system implanted during a procedure on (b)(6) 2021.Cystourethroscopy showed no bladder perforation or intravesical abnormalities, and the sling was not visible inside the bladder.She tolerated the procedure well and was transferred to the recovery unit in stable condition.No complications were reported.She was admitted overnight for observation, with plans to remove the foley catheter and vaginal packing the following day before discharge.On (b)(6) 2023, the patient reported vaginal mesh erosion and had been using vaginal estrogen for several months.A genitourinary exam revealed the mesh sling was palpable under the vaginal skin, though no blue mesh was visible.A cystoscopy was performed, showing a normal bladder and urethra with no mesh erosion inside the bladder.The patient tolerated the procedure well and was discharged in stable condition.Based on clinical findings and discussions, the patient expressed interest in complete sling excision and replacement to avoid stress urinary incontinence (sui), preferring not to retain any partial mesh.On (b)(6) 2023, the patient underwent partial excision and revision of a vaginal sling due to mesh erosion and stress urinary incontinence (sui).During the procedure, a 1 cm erosion of the midline sling mesh was identified and treated by transecting the sling, dissecting the arms, and re-tensioning the remaining portion with sutures.The exposed sling arms were excised, and the vaginal incision was closed.Cystourethroscopy revealed a normal bladder with no signs of infection.She tolerated the procedure well and was transferred to recovery in stable condition.Postoperatively, the patient was stable and discharged the same day.On (b)(6) 2025, she underwent excision of eroded vaginal mesh, cystourethroscopy, and urethral bulking with bulkamid.The mesh erosion was found approximately 1 cm proximal to the urethral meatus.The sling was dissected and removed bilaterally to the level of the obturator internus muscle.The periurethral gap was closed for hemostasis, and the vaginal incision was sutured in two layers.Cystourethroscopy showed normal bladder and ureteral function.Bulkamid was injected at four positions around the bladder neck to improve urethral coaptation.She tolerated the procedure well, with an estimated blood loss of 40 cc, and was stable and awake upon transfer to recovery.Pathology confirmed the presence of benign squamous mucosa attached to fragments of blue mesh-like material.Postoperatively, the patient was stable and discharged the same day.Additionally, according to her attorney, the patient has since experienced complications including mesh erosion, severe abdominal and flank pain, dyspareunia, infections, worsening urinary symptoms, and loss of enjoyment of life.She also claims to have suffered, or may suffer in the future, physical pain, mental anguish, physical impairment, and medical expenses due to the device implantation.
 
Additional Manufacturer Narrative
Block h2: additional information b5 (describe event or problem) and h6 (impact codes) has been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of january 21, 2021, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).The explanting surgeon is: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion.E2330 - captures the reportable event of severe abdominal and flank pain.E1405 - captures the reportable event of dyspareunia.E1906 - captures the reportable event of infections.E1311 - captures the reportable event of further or worsening urinary problems.E0206 - captures the reportable event of mental anguish.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the personal injuries related to the device.F1905 - captures the reportable event of partial mesh excision and revision of vaginal sling.F1903 - captures the reportable event of mesh excision of eroded mesh.F2301 - captures the reportable event of urethral bulking with bulkamid.F2303 - captures the reportable event of using vaginal estrogen for several months.

Brand Name
ADVANTAGE FIT? BLUE SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22023760
Report Number2124215-2025-31221
Device Sequence Number18423287
Product Code OTN
UDI-Device Identifier08714729961925
UDI-Public(01)08714729961925(17)230212(10)25203235
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2023
Device Model NumberM0068502120
Device Catalogue NumberM0068502120
Device Lot Number0025203235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer07/24/2025
10/15/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date08/21/2025
11/14/2025
Date Device Manufactured02/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age43 YR
Patient SexFemale